Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 47, NWS Des Moines, IA

September 7, 2015Dallas County, Greene County, Iowa

NWS Des Moines, IA issued this river flood warning at Sep 7, 2015, 9:04 AM CDT for Dallas County, Greene County, Iowa. It took effect at Sep 7, 2015, 11:19 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Sep 7, 2015, 9:04 AM CDT (14:04 UTC)
In effect from
Sep 7, 2015, 11:19 AM CDT
Expired
Sep 10, 2015, 3:00 PM CDT
In force
3 days
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Dallas County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 29 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Raccoon River near Perry (PROI4).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WGUS43 KDMX 071404
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
904 AM CDT MON SEP 7 2015

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...North 
Raccoon River...

  Affecting the following counties in Iowa...Dallas...Greene
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC049-073-081404-
/O.NEW.KDMX.FL.W.0047.150907T1659Z-150910T2000Z/
/PROI4.1.ER.150907T1659Z.150909T0600Z.150909T2000Z.NO/
904 AM CDT MON SEP 7 2015

...Flood Warning in effect until Wednesday afternoon...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The North Raccoon River near Perry...or From the Greene-Dallas 
  County line...to Adel.
* Until Wednesday afternoon.
* At 8:15 AM Monday the stage was 14.6 feet...or 0.4 feet below 
  Flood Stage.
* Flood Stage is 15.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to 
  15.4 feet...or 0.5 feet above Flood Stage...this evening. The river may
  drop slightly below flood stage tonight...but additional heavy rains are
  expected to push the river back above flood stage Tuesday afternoon. The
  river is forecast to drop below flood stage Wednesday afternoon.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste 
  water treatment facility is affected. Near Adel...the fairgrounds 
  and golf course are affected. Northwest of Adel...Sportsman Club 
  Road and Midland Trail flood.

&&

LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
      4159 9403                       

$$
5 follow-up statements
350 
WGUS83 KDMX 071621
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1121 AM CDT MON SEP 7 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...North Raccoon River...

  Affecting the following counties in Iowa...Dallas...Greene
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC049-073-081621-
/O.EXT.KDMX.FL.W.0047.150907T1619Z-150911T0448Z/
/PROI4.1.ER.150907T1502Z.150909T1200Z.150910T0448Z.NO/
1121 AM CDT MON SEP 7 2015

...Flood Warning now in effect until late Wednesday evening...

The Flood Warning continues for
  The North Raccoon River near Perry...or From the Greene-Dallas 
  County line...to Adel.
* Until late Wednesday evening.
* At 10:15 AM Monday the stage was 15.1 feet...or 0.1 feet above 
  Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.4 feet...or 0.9 feet above Flood Stage...this
  evening. A second round of rain may push the river up to 15.9 feet
  Wednesday morning. Then the river should begin falling and go below Flood
  Stage late Wednesday evening.
* Impact...At 16.0 feet...180th Lane west of Minburn is affected by 
  flood waters.

&&

LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
      4159 9403                       

$$

KS
455 
WGUS83 KDMX 072206
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT MON SEP 7 2015

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...North Raccoon River...

  Affecting the following counties in Iowa...Dallas...Greene
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC049-073-082206-
/O.CON.KDMX.FL.W.0047.000000T0000Z-150911T0448Z/
/PROI4.1.ER.150907T1502Z.150909T1200Z.150910T0448Z.NO/
506 PM CDT MON SEP 7 2015

...Flood Warning remains in effect until late Wednesday evening...

The Flood Warning continues for
  The North Raccoon River near Perry...or From the Greene-Dallas 
  County line...to Adel.
* Until late Wednesday evening.
* At  4:15 PM Monday the stage was 15.7 feet...or 0.7 feet above 
  Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.9 feet...or 0.9 feet above Flood Stage...
  Wednesday morning. Then begin falling and go below Flood Stage 
  late Wednesday evening.
* Impact...At  16.0 feet...180th Lane west of Minburn is affected by 
  flood waters.

&&

LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
      4159 9403                       

$$
580 
WGUS83 KDMX 080417
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1117 PM CDT MON SEP 7 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...North Raccoon River...

  Affecting the following counties in Iowa...Dallas...Greene
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC049-073-090417-
/O.EXT.KDMX.FL.W.0047.000000T0000Z-150910T1300Z/
/PROI4.1.ER.150907T1502Z.150907T2130Z.150909T1300Z.NO/
1117 PM CDT MON SEP 7 2015

...Flood Warning now in effect until Wednesday morning...

The Flood Warning continues for
  The North Raccoon River near Perry...or From the Greene-Dallas 
  County line...to Adel.
* Until Wednesday morning.
* At 10:15 PM Monday the stage was 15.5 feet...or 0.5 feet above 
  Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.5 feet...or 0.5 feet above Flood Stage...
  after midnight tonight. Then begin falling and go below Flood 
  Stage Wednesday morning.
* Impact...At  15.0 feet...In Perry...farmland floods and the waste 
  water treatment facility is affected. Near Adel...the fairgrounds 
  and golf course are affected. Northwest of Adel...Sportsman Club 
  Road and Midland Trail flood.

&&

LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
      4159 9403                       

$$
874 
WGUS83 KDMX 080952
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT TUE SEP 8 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...North Raccoon River...

  Affecting the following counties in Iowa...Dallas...Greene
  
...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Raccoon River...

  Affecting the following counties in Iowa...Polk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC153-090952-
/O.CON.KDMX.FL.W.0048.000000T0000Z-150912T1408Z/
/DEMI4.2.ER.150908T1122Z.150909T1200Z.150911T1408Z.NO/
452 AM CDT TUE SEP 8 2015

...Flood Warning remains in effect until Friday morning...

The Flood Warning continues for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* Until Friday morning.
* At 10:45 PM Monday the stage was 9.2 feet...or 2.8 feet below Flood
  Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
  Moderate flooding is contingent on forecast precipitation
  through today...although even without any new precipitation
  Minor flooding is expected.
* Forecast...rise to Flood Stage this morning. Continue rising to 
  16.3 feet...or 4.3 feet above Flood Stage...Wednesday morning. 
  Then begin falling and go below Flood Stage Friday morning.
* Impact...At  16.0 feet...Southwest 30th Street is closed from 
  George Flagg Parkway to Bell Avenue. George Flagg Parkway is 
  closed from Southwest 30th Street to Southwest 28th Street.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

IAC049-073-090952-
/O.EXT.KDMX.FL.W.0047.000000T0000Z-150910T1054Z/
/PROI4.1.ER.150907T1502Z.150907T2130Z.150909T1054Z.NO/
452 AM CDT TUE SEP 8 2015

...Flood Warning now in effect until Wednesday morning...

The Flood Warning continues for
  The North Raccoon River near Perry...or From the Greene-Dallas 
  County line...to Adel.
* Until Wednesday morning.
* At  4:15 AM Tuesday the stage was 15.1 feet...or 0.1 feet above 
  Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.2 feet...or 0.2 feet above Flood Stage...
  tonight. Then begin falling and go below Flood Stage Wednesday
  morning.
* Impact...At  15.0 feet...In Perry...farmland floods and the waste 
  water treatment facility is affected. Near Adel...the fairgrounds 
  and golf course are affected. Northwest of Adel...Sportsman Club 
  Road and Midland Trail flood.

&&

LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
      4159 9403                       

$$

Zogg
239 
WGUS83 KDMX 081331
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
831 AM CDT TUE SEP 8 2015

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...North Raccoon River...

  Affecting the following counties in Iowa...Dallas...Greene
  
...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Raccoon River...

  Affecting the following counties in Iowa...Polk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC153-091331-
/O.EXT.KDMX.FL.W.0048.000000T0000Z-150911T0632Z/
/DEMI4.1.ER.150908T1335Z.150909T0600Z.150910T0632Z.NO/
831 AM CDT TUE SEP 8 2015

...Flood Warning now in effect until early Thursday morning...

The Flood Warning continues for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* Until early Thursday morning.
* At 6:45 AM Tuesday the stage was 11.6 feet...or 0.4 feet below 
  Flood Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to 
  14.7 feet...or 2.7 feet above Flood Stage...after midnight 
  tonight. Then begin falling and go below Flood Stage early 
  Thursday morning.
* Impact...At 16.0 feet...Southwest 30th Street is closed from 
  George Flagg Parkway to Bell Avenue. George Flagg Parkway is 
  closed from Southwest 30th Street to Southwest 28th Street.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

IAC049-073-081401-
/O.CAN.KDMX.FL.W.0047.000000T0000Z-150910T1054Z/
/PROI4.1.ER.150907T1502Z.150907T2130Z.150908T1015Z.NO/
831 AM CDT TUE SEP 8 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The North Raccoon River near Perry...or From the Greene-Dallas 
  County line...to Adel.
* At 8:15 AM Tuesday the stage was 14.6 feet...or 0.4 feet below 
  Flood Stage.
* Forecast...fall to 11.7 feet Wednesday morning.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste 
  water treatment facility is affected. Near Adel...the fairgrounds 
  and golf course are affected. Northwest of Adel...Sportsman Club 
  Road and Midland Trail flood.

&&

LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
      4159 9403                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 7, 7:48 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 7, 7:48 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
748 AM CDT MON SEP 7 2015

.SHORT TERM /TODAY/...
ISSUED AT 459 AM CDT MON SEP 7 2015

THUNDERSTORMS HAVE PERSISTED THROUGHOUT THE NIGHT ALONG A BOUNDARY
FROM SOUTHERN NE TO EASTERN IOWA. SYSTEM WILL CONTINUE TO PUSH
SLOWLY SOUTH/SOUTHEAST THROUGH THE EARLY MORNING HOURS...WITH
PRECIPITATION PERSISTING IN THE SOUTHERN AND SOUTHEASTERN PORTIONS
OF THE CWA. WHILE WILL GENERALLY SEE A DOWNWARD TREND IN
PRECIPITATION INTENSITY AS SYSTEM PUSHES SOUTH...THUNDERSTORMS WILL
REMAIN CAPABLE OF HEAVY RAINFALL AND MAY CONTINUE TO TRACK OVER
AREAS WHICH HAVE ALREADY SEEN HEAVY RAINFALL TOTALS TONIGHT.
THEREFORE...WILL KEEP FLASH FLOOD WATCH FOR SOUTHERN PORTIONS OF THE
CWA...AND WILL LET GO FOR NORTHERN PORTIONS OF THE WATCH AREA WHERE
ADDITIONAL HEAVY PRECIPITATION IS NOT EXPECTED THIS MORNING.

FOCUS WILL THEN TURN TO PRECIPITATION TRENDS FOR TODAY. BOUNDARY
WILL BEGIN TO LIFT BACK NORTH...AND EXTENT OF NORTHERN PUSH WILL
HAVE MAJOR IMPACT ON FORECAST FOR REMAINDER OF DAY. MODELS HAVE
GENERALLY NOT HAD A GOOD HANDLE ON OVERNIGHT CONVECTION...WITH GFS
SEEMING TO PERFORM THE BEST...AND ECMWF COMING MORE IN LINE WITH
GFS. THEREFORE HAVE TRENDED TOWARDS GFS FOR REMAINDER OF THE
FORECAST...WHICH BRINGS BOUNDARY BACK INTO SOUTHERN IOWA LATE IN THE
PERIOD. WITH BOUNDARY LINGERING CLOSE TO SOUTHERN IOWA HAVE KEPT
CHANCE POPS THROUGH THE DAY...THOUGH DO NOT HAVE HIGH CONFIDENCE.
EXPECT BEST CHANCE FOR THUNDERSTORMS TO COME WITH AFTERNOON
DESTABILIZATION WITH THUNDERSTORMS FIRING ALONG BOUNDARY...WITH BEST
CHANCES ACROSS THE WEST WITH BETTER RECOVERY BEHIND MORNING
PRECIPITATION. GIVEN UNCERTAINTY IN PLACEMENT OF BOUNDARY...STILL DO
NOT HAVE HIGH CONFIDENCE IN PRECIPITATION. IF STORMS DO PUSH INTO
IOWA COULD SEE SEVERE WITH CAPE VALUES NEAR 2000 J/KG. WITH SOMEWHAT
LACKLUSTER SHEAR...BIGGEST THREAT FOR SEVERE HAZARDS WOULD BE HAIL
AND WINDS...AND FEEL SPC MARGINAL OUTLOOK IS SUFFICIENT FOR NOW.
PWAT VALUES WILL REMAIN HIGH...NEAR OR ABOVE 2 INCHES...THROUGH THE
DAY AND THUNDERSTORMS WILL BE CAPABLE OF ADDITIONAL HEAVY RAINFALL.
THEREFORE...IF THUNDERSTORMS DEVELOP IN CENTRAL IOWA IN THE LATE
AFTERNOON...MAY NEED TO CHANGE START TIME OF TONIGHT/S FLASH FLOOD
WATCH EARLIER.

TEMPERATURES WILL NOT BE AS WARM AS PREVIOUS DAYS. HAVE INCREASED
TEMPS IN THE SOUTH...THOUGH PRECIPITATION TRENDS COULD HAMPER
WARMING. HOWEVER...WITH AMPLE MOISTURE AROUND HUMID CONDITIONS WILL
AGAIN PREVAIL WITH HEAT INDEX VALUES IN THE 90S IN THE SOUTHERN
PORTIONS OF THE CWA.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 459 AM CDT MON SEP 7 2015

PRIMARY CONCERN OBVIOUSLY REMAINS CONVECTIVE TRENDS AND ADDITIONAL
HEAVY RAINS TONIGHT INTO EARLY TUESDAY MORNING. SYNOPTIC SITUATION
WILL TRY TO CHANGE BRIEFLY HEADING INTO TONIGHT AS CURRENT NE/KS 1-
3KM RIDGE TRIES TO PUSH THE FRONTAL BOUNDARY AND ASSOCIATED
CONVERGENCE ZONE A BIT FARTHER SOUTH. THE RIDGE WILL BE MOVING
ACROSS IA DURING THE AFTERNOON HOWEVER RESULTING IN ANOTHER SURGE OF
MOISTURE TRANSPORT AND THETA-E ADVECTION AROUND 00Z AND LASTING INTO
THE NIGHT. FLOW WILL NOT BE EXTREME...AS NOTED BY ONLY 25-30KT WINDS
ALONG 305K ISENT SURFACE...BUT ENVIRONMENT MAY OFFSET THIS INFLOW
DEFICIENCY WITH CONDITIONS STILL VERY FAVORABLE FOR EFFICIENT HEAVY
RAINS. THE SITUATION BY 06Z SHOULD MIRROR WHAT OCCURRED OVERNIGHT
WITH WARM CLOUD DEPTHS 4KM OR MORE...PWATS OVER 2 INCHES AND SIMILAR
MOISTURE TRANSPORT. CLIMATOLOGICALLY THE SCENARIO IS NOTABLE WITH
00Z NAEFS PWATS...LOW LEVEL SPECIFIC HUMIDITY AND INTEGRATED
MOISTURE TRANSPORT ALL WELL INTO THE 90TH PERCENTILE AND OFTEN
PUSHING ALL TIME EXTREMES. MANY AREAS HAVE BEEN WELL PRIMED BY HEAVY
RAINS OVERNIGHT SO HAVE EXPANDED CURRENT FLASH FLOODING IN SPACE AND
TIME...NOW INTO TONIGHT AND INCLUDING ALL AREAS ALONG AND SOUTH OF
HIGHWAY 30. THERE IS SOME SPREAD IN THE DETERMINISTIC AND ENSEMBLE
SOLUTIONS LATITUDINALLY...BUT THE CONSENSUS FAVORS THE SRN HALF OF
IOWA AND THIS MAKES SENSE CONSIDERING THE CURRENT PLACEMENT OF THE
MCS. CANNOT SEE CONVERGENCE AND BAROCLINIC ZONE JUMPING THAT FAR
NORTH IN LESS THAN 24 HOURS.  BOTH THE 00Z NCAR HI RES ENSEMBLE AND
21Z SREF CONSENSUS SUPPORTS THIS AS WELL.  ALTHOUGH OVERNIGHT HEAVY
RAINS WERE NOT WIDESPREAD...LOCALIZED AREAS THAT SAW THREE TO SEVEN
INCHES OF RAIN OVERNIGHT AND PRIMED FOR SERIOUS FLASH FLOODING IF
THEY ARE HIT ONCE AGAIN.

HEAVY RAINS MAY BLEED INTO TUE AS SECONDARY AREA OF FORCING
ASSOCIATED WITH SHORT WAVE OFF THE BC COAST REACHES IA. GFS IS MORE
AGGRESSIVE WITH THIS THAN THE ECMWF...WHICH PUSHES BOUNDARY THROUGH
FASTER...SO HEADLINE MAY NEED TO BE EXPANDED IF GFS SOLUTION
MATERIALIZES BUT CONFIDENCE IS NOT GREAT ENOUGH FOR THIRD PERIOD
WATCH AT THIS TIME. AIRMASS WILL THEN FINALLY CHANGE CONSIDERABLY
ONCE THE FRONT FINALLY PUSHES THROUGH THE MUCH DRIER CONDITIONS AND
DEWPOINTS.

RELATIVELY WEAK BUT BROAD CENTRAL CONUS TROUGH WILL SETTLE IN TO
START THE EXTENDED PERIOD...BUT BECOME MORE AMPLIFIED WITH TIME
LEADING TO SOME FORM OF GREAT LAKES/NRN OH VALLEY TROUGH FOR THE
WEEKEND.  THIS WILL KEEP THE FORECAST COOLER WITH MUCH LESS
SIGNIFICANT PRECIP CHANCES. THIS FIRST WILL BE WITH NRN STREAM SHORT
WAVE AROUND THU...AND THEN AGAIN INTO THE WEEKEND WITH WARM
ADVECTION RETURNING AGAIN.

&&

.AVIATION...07/12Z
ISSUED AT 638 AM CDT MON SEP 7 2015

LOW MVFR AND IFR CEILINGS WILL CONTINUE TO AFFECT SITES THROUGH
BEGINNING OF PERIOD WITH STRATUS ACROSS THE AREA. EXPECT
CONDITIONS TO IMPROVE BY 18Z. BOUNDARY WILL CONTINUE TO BRING
CHANCES FOR TSRA TO SITES THROUGH END OF PERIOD. BEST CHANCES
WILL COME NEAR/BEYOND 00Z...WITH TSRA REDUCING VISIBILITIES AND
CEILINGS TO MVFR OR LOWER AT TIMES. HAVE INCLUDED VCTS ATTM DUE TO
UNCERTAINTIES IN TIMING AND LOCATION AT SITES.

&&

.HYDROLOGY...
ISSUED AT 459 AM CDT MON SEP 7 2015

HEAVY RAINS OVERNIGHT WERE EXTREME...BUT FAIRLY LOCALIZED IN THE
RACCOON RIVER BASIN SO LATEST FORECASTS INCORPORATING THAT RUNOFF
ONLY EXPECT WITHIN BANK RISES OR MINOR FLOODING FOR THE TIME
BEING. THIS MAY CHANGE INTO TONIGHT HOWEVER DEPENDING ON WHERE
ADDITIONAL HEAVY RAINS FALL. THUS HAVE OPTED FOR HYDROLOGIC
OUTLOOKS RATHER THAN FLOOD WARNINGS UNTIL CONFIDENCE INCREASES.
SIMILAR THINKING FOR SRN IOWA SITES WHICH SAW LESSER...BUT STILL
FAIRLY HEAVY RAINS.

ADDITIONAL RIVER FORECASTS THIS MORNING WILL BE HEAVILY
INFLUENCED BY FORECAST RAINFALL...WITH BASIN AVERAGE RAINS TWO TO
THREE INCHES SOUTH OF I80. THIS MAY LEAD AGGRESSIVE FLOODING
FORECASTS FOR THOSE LOCATIONS...BUT AGAIN LOW CONFIDENCE AS THOSE
BASINS ARE SMALLER AND RAINFALL AMOUNTS COULD BE QUITE VARIABLE IN
SPACE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-
CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-
STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...AWB
LONG TERM...SMALL
AVIATION...AWB
HYDROLOGY...SMALL
Hazardous weather outlook, Sep 7, 5:17 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
517 AM CDT MON SEP 7 2015

IAZ004>007-015>017-023>028-033>039-081100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
517 AM CDT MON SEP 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY AGAIN TONIGHT. A FEW STORMS MAY BE SEVERE
WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREATS. LOCALLY HEAVY
RAINS MAY OCCUR AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE INTO TUESDAY...AGAIN AROUND
THURSDAY...AND ALSO SUNDAY OR SUNDAY NIGHT. NEITHER SEVERE
WEATHER OR HEAVY RAINS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT.

IAZ044>050-057>062-070>075-081>086-092>097-081100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
517 AM CDT MON SEP 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CHANCES REMAIN IN THE FORECAST...ESPECIALLY EARLY
THIS MORNING SOUTH AND AGAIN TONIGHT CENTRAL AND SOUTH. SOME OF
THE STORMS MAY PRODUCE TORRENTIAL RAINS AND POTENTIALLY FLASH
FLOODING WITH ONE TO THREE INCHES OF RAIN POSSIBLE...AND A FEW
AMOUNTS LOCALLY HIGHER. A FEW STORMS MAY ALSO BE SEVERE TONIGHT
WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREATS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WITH LOCALLY HEAVY RAINS MAY LINGER INTO TUESDAY
MORNING.

ISOLATED STORMS ARE ALSO POSSIBLE AROUND THURSDAY...AND SUNDAY OR
SUNDAY NIGHT. NEITHER SEVERE WEATHER OR HEAVY RAINS ARE EXPECTED
WITH THESE STORMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND INTO EARLY TUESDAY
MORNING.

SMALL

In the hours before

Local storm report, Sep 7, 8:25 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
825 AM CDT MON SEP 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       1 SW BOONE              42.04N 93.89W
09/07/2015  M2.03 INCH       BOONE              IA   CO-OP OBSERVER

            END TIME ESTIMATED BASED ON RADAR. STORM
            TOTAL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 7, 8:27 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
827 AM CDT MON SEP 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 N RATHBUN             40.83N 92.89W
09/07/2015  M4.50 INCH       APPANOOSE          IA   CO-OP OBSERVER

            STORM TOTAL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 7, 8:29 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
829 AM CDT MON SEP 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     HEAVY RAIN       1 WSW PERRY             41.84N 94.11W
09/07/2015  M3.74 INCH       DALLAS             IA   CO-OP OBSERVER

            END TIME BASED ON RADAR. STORM TOTAL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 7, 8:30 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
830 AM CDT MON SEP 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 S PELLA               41.39N 92.92W
09/07/2015  M2.29 INCH       MARION             IA   CO-OP OBSERVER

            STORM TOTAL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 7, 8:47 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
847 AM CDT MON SEP 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       BEDFORD                 40.67N 94.72W
09/07/2015  E3.00 INCH       TAYLOR             IA   CO-OP OBSERVER

            STORM TOTAL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 7, 8:50 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
850 AM CDT MON SEP 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       1 N HARVEY              41.32N 92.92W
09/07/2015  M2.25 INCH       MARION             IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:19 PM CDTSevere Thunderstorm WarningDMXCerro Gordo26 min
Sep 6, 7:54 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Webster30 min
Sep 6, 7:55 PM CDTFlash Flood WarningDMXCalhoun, Carroll6 hr
Sep 6, 8:14 PM CDTFlash Flood WarningDMXBoone, Carroll, Greene6 hr
Sep 6, 8:28 PM CDTSpecial Weather StatementDMXBoone17 min
Sep 6, 9:08 PM CDTSpecial Weather StatementDMXGuthrie52 min
Sep 6, 9:12 PM CDTFlash Flood WarningDMXAudubon, Boone, Dallas, Greene, Guthrie6 hr
Sep 6, 9:12 PM CDTSevere Thunderstorm WarningDMXBoone, Polk28 min
Sep 6, 9:18 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie27 min
Sep 6, 9:39 PM CDTSpecial Weather StatementDMXPolk51 min
Sep 6, 10:00 PM CDTFlash Flood WarningDMXBoone, Dallas6 hr
Sep 7, 1:21 AM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
Sep 7, 1:51 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello54 min
Sep 7, 2:06 AM CDTAreal Flood WarningDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie36 hr
Sep 7, 4:21 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more30 hr

Nearby

River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.